Wisconsin, 2025Flood in Wisconsin, April 2, 2025
April 2, 2025 · NWS MKX · 1 event in 1 county or zone
Repeated rounds of rainfall, sometimes heavy, resulted in the flooding of a portion of the Root River Parkway in West Allis. A portion of the parkway was washed out and closed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Repeated rounds of rainfall, sometimes heavy, resulted in the flooding of a portion of the Root River Parkway in West Allis. A portion of the parkway was washed out and closed. The heavy rains were due to approaching low pressure and a warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 2, 3:12 AM CST, 4 hours 3 minutes earlier. Its key messages:
- A few isolated thunderstorms will be possible early this morning capable of producing small hail. Additional thunderstorm potential for this afternoon with a conditional severe risk for damaging winds and hail if enough instability is able to form.
- Much quieter conditions expected Thursday.
- The next disturbance approaches Friday night through Sunday, bringing additional precipitation to southern Wisconsin. Mostly rain appears favored at this time.
Area forecast discussion, Apr 2, 3:12 AM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
412 AM CDT Wed Apr 2 2025
.KEY MESSAGES...
- A few isolated thunderstorms will be possible early this
morning capable of producing small hail. Additional
thunderstorm potential for this afternoon with a conditional
severe risk for damaging winds and hail if enough instability
is able to form.
- Much quieter conditions expected Thursday.
- The next disturbance approaches Friday night through Sunday,
bringing additional precipitation to southern Wisconsin.
Mostly rain appears favored at this time.
&&
.SHORT TERM...
Issued 412 AM CDT Wed Apr 2 2025
Today and tonight:
Showers will continue to move through southern Wisconsin this
morning in response to strong warm air and moisture advection
ahead of an approaching low. Could be some isolated thunder
prior to daybreak, with the better instability nudging in from
the south around or shortly after daybreak, bringing a higher
chance for storms. Some of these morning storms may produce
small hail. This early activity should persist into mid-morning,
with widespread rain totals of 1 to 2 inches possible.
Attention then turns to the potential for additional storms this
afternoon. The latest models continue to suggest the warm
sector of the approaching low will sneak into southern Wisconsin
for a couple/few hours this afternoon into early evening. The
question remains if there will be much of an opportunity to
build some instability across the forecast area before the
better moisture and forcing shift eastward. Given how dynamic
this low is, with a ton of wind aloft, the potential for a few
severe storms will exist this afternoon into early evening given
enough instability. Latest HREF shows a few updraft helicity
tracks clipping at least the southeast forecast area, which
goes in line with model reflectivity via a couple of the latest
CAMs. If afternoon storms do develop, severe wind, hail, and a
tornado or two will be possible. Will continue to monitor short
term model trends and upstream radar as we approach this window
of opportunity for severe storms later today.
DDV
&&
.LONG TERM...
Issued 412 AM CDT Wed Apr 2 2025
Thursday Through Tuesday:
Synopsis: High pressure will build into the Northern Plains on
Thursday, resulting in slightly cooler temperatures and much quieter
conditions. An upper disturbance will progress from the Southern
Plains into the Ohio River Valley Friday evening through Sunday,
bringing the next chances for precipitation to southern Wisconsin.
Despite the passage of both the disturbance & its attendant surface
low to the southeast of the area, a relatively mild antecedent air
mass should keep most/if not all precipitation liquid during this
time frame. A second disturbance will drive south into the western
Great Lakes from Canada late Sunday into Monday, bringing additional
chances for more isolated precipitation to eastern parts of the
area. High pressure will move into the upper Mississippi Valley on
Tuesday, bringing dry weather and seasonable temperatures to
southern Wisconsin.
Friday Night Through Sunday: Will be monitoring the next disturbance
& meaningful precip chances across the area. Relatively mild
temperatures should support mostly rain during this next round of
precip, though a few snowflakes could mix in as colder air moves
into southern Wisconsin Saturday night. Don't anticipate major
impacts from any rain/snow mix at this time, but will continue to
watch trends in the coming forecasts.
Sunday Night Into Monday: A secondary disturbance could bring some
slight (~10-20%) chances for precip to eastern parts of the area.
Overnight timing would support some snow in this activity, with
major impacts again not anticipated at this time.
Quigley
&&
.AVIATION...
Issued 412 AM CDT Wed Apr 2 2025
Areawide reductions to MVFR & eventually IFR will continue to
move in from the south along with periods of rain showers.
Periods of LIFR are possible closer to sunrise, particularly at
eastern aerodromes. The arrival of precip and reductions will be
accompanied by gusty southeast winds. A few thunderstorms will
be possible near & after sunrise this morning, with the best
chances being closer to the Wisconsin- Illinois state line. Have
accounted for this potential with PROB30 groups and will
monitor for TEMPOs/prevailing groups as the night progresses.
Winds will gradually shift from south to southwest by this
afternoon, allowing CIGs to improve areawide. Additional -RA &
-TSRA are possible this afternoon. Can't rule out a few strong
to severe storms in this activity, particularly across south-
central and southeastern Wisconsin.
Quigley/DDV
&&
.MARINE...
Issued 412 AM CDT Wed Apr 2 2025
Southeast winds will continue to strengthen across the open
waters tonight as low pressure develops in the central Great
Plains. Gusts will continue to increase through the predawn
hours as the low progresses into the Missouri River Valley.
Widespread southeasterly gales will overspread Lake Michigan
from south to north by sunrise this morning. A Gale Warning
remains in effect into early evening across the open waters and
through mid-afternoon across the nearshore waters. A Small Craft
Advisory will be needed into Thursday after the Gale Warning
expires across the nearshore waters.
The surface low will progress toward Lake Superior this evening,
moving into Ontario by early Thursday morning. Showers and
thunderstorms are expected ahead of the low through this evening.
Some storms could be strong to severe this afternoon,
particularly across the southern half of Lake Michigan. Winds
will turn southwesterly & gradually decrease in the wake of the
departing surface low tonight.
High pressure will build into the northern Great Plains
Thursday afternoon, allowing winds to turn more westerly across
the open waters. A few gusts to gale force are possible in the
north early Thursday. Winds will become light & variable
Thursday night as the high crosses Lake Michigan. Winds will
shift out of the northeast on Friday as low pressure forms in
the southern Great Plains. Winds will increase during the day on
Saturday as the low moves into the Ohio River Valley. Gales
aren't forecast at this time, though trends will be monitored.
Periods of rain will accompany the approaching low Friday
afternoon through Saturday, with a few thunderstorms possible
over far southern Lake Michigan.
Quigley/DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-
LMZ876-LMZ878 until 7 PM Wednesday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ563 until 9 PM
Wednesday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646 until 4 PM
Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 2, 3:31 AM CST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
431 AM CDT Wed Apr 2 2025
WIZ046-047-051-052-056>060-062>072-030945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
431 AM CDT Wed Apr 2 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
A chance for thunderstorms and hail early this morning, with more
storms possible late morning into the afternoon. There is a
chance for a few severe storms with this second round, especially
for southeastern WI.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed early today into this evening.
LMZ643>646-030945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
431 AM CDT Wed Apr 2 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Gales will continue into this afternoon, with Small Craft Advisory
conditions then possible through tonight.
Thunderstorms are possible today and a few storms may be strong
to severe.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Small Craft Advisory conditions are expected to persist through at
least Thursday morning.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-030945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
431 AM CDT Wed Apr 2 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Today and Tonight
Gales and high waves will continue into this early evening.
Thunderstorms are possible today and a few storms may be strong
to severe, particularly across the south half of the lake.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A few gusts to gale force are possible in the north early
Thursday.
www.weather.gov/mkx
Flood, Milwaukee
- When
- April 2, 7:15 AM CST to 1:15 PM CST
- Where
- Milwaukee County, 2.98 mi SSW of Milwaukee County Zoo to 2.96 mi SSW of Milwaukee County Zoo
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Local Official
- Coordinates
- 42.989, -88.059
The Root River Parkway between National Ave. and 116th St. in West Allis was closed for several hours due to high water and a partial washout of the road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, April 2 to 3, 20259 deaths · 17 injured · $16 million · EF3 · 102 events
- Tornadoes and Flash Flooding in Kentucky, April 2 to 6, 20254 deaths · 3 injured · $30,000 · EF3 · 122 events
- Tornadoes and Hail in Arkansas, April 2 to 3, 20258 injured · $5.3 million · EF3 · 31 events
- Tornadoes and Flash Flooding in Mississippi, April 2 to 3, 20255 injured · $6.2 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Arkansas, April 2 to 6, 20251 death · 6 injured · EF2 · 116 events
- Tornadoes and Flash Flooding in Indiana, April 2 to 3, 20251 injured · $8.4 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Tennessee, April 2 to 9, 20251 injured · $2.5 million · EF1 · 168 events
- Tornadoes and Hail in Missouri, April 2, 2025$685,000 · EF3 · 6 events
- Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025$2.3 million · EF2 · 22 events
- Tornadoes and Flooding in Ohio, April 2 to 3, 20252 injured · $529,000 · EF2 · 19 events
- Tornadoes and Hail in Illinois, April 2, 20251 injured · $420,000 · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 2, 2025EF2 · 78 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240196.